MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 60 stapler instrument was analyzed and found to have a lodged staple in the i-beam assembly.The instrument was placed on an in-house system and found to fail initialization on 3 of 3 attempts.There was no visible damage to the instrument.The i-beam assembly was extended, and a staple was found to be lodged inside.The staple was removed, and the instrument was reinstalled on the in-house system.It passed the initialization, recognition and engagement tests on 3 of 3 attempts.The root cause is attributed to the component's susceptibility to damage.The instrument was found to fail during initialization based on in-house testing and log review.Additionally, the instrument was found to have a high drivetrain friction initialization failure based on log review and during in-house testing, preventing the stapler from entering into following.The sureform 60 blue reload has been returned and evaluated by the failure analysis team.The reload was found to have lodged staples wedged in between the reload in front of the knife.Visual inspected confirmed that there were 2 lodged staples ahead of the blade.There was also cartridge damage observed.There was no firing failure confirmed in the instrument's procedure logs.The reload was found to have damage at the site of the lodged staples.The reload cover was removed, the knife was inspected, and the damage was found on the blade.The reload blade had mechanical indentations.The probable root cause is attributed to loose staples from firing across staple lines or not having a full bundle of tissue between the jaws during use.Loose staples that do not go into tissue can be dragged into the i-beam slot as the i-beam retracts during unclamping.Increased drive train friction during calibration due to a staple lodged in the path of the i-beam can prevent the instrument from registering the reload color, which then results in an initialization failure.
 
Event or Problem Description
It was reported that during a da vinci-assisted procedure, the sureform 60 stapler instrument had fired twice but would not initialize the third fire.The customer changed the third fire out to make sure it was not the staple load.Procedure was completed with no patient harm.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24507973
Report Number2955842-2026-14936
Device Sequence Number18774996
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)NA
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown